# SDR CA061107009

- Difficulty date: November 6, 2006
- Submitted: December 4, 2006
- Operation: General aviation
- Make and model: Robsin R44
- Aircraft time: 3,366 hours
- Engine: Lyc O540F1B5
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Gear
- Condition: Failed
- Location: Magneto
- Part time: 249 hours
- Component: Magneto, Cont
- Component part number: BL600646201
- Stage of operation: CR
- How discovered: O
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

(CAN) DURING CRUISE FLIGHT, THE PILOT NOTICED A CHANGE IN ENGINE NOISE AND A SLIGHT YAW FOLLOWED BY THE LOW ROTOR HORN. PILOT DECREASED POWER WHICH RESULTED IN THE ROTOR RPM RECOVERING TO A NORMAL SETTING. THE PILOT FINISHED THE SHORT FLIGHT AT A LOWER POWER SETTING AND LANDED THE AIRCRAFT WITHOUT FURTHER INCIDENT. AFTER LANDING, A MAGNETO CHECK WAS CONDUCTED WHICH RESULTED IN THE ENGINE QUITING WHEN THE R/H MAG WAS SELECTED. WHEN THE MAGNETO WAS REMOVED, A FEW TEETH WERE FOUND BROKEN OFF THE DISTRIBUTOR GEAR.
